Apixaban and periods…

  • 3 replies
  • 14 subscribers
  • 271 views

I wonder if anyone has any experience of this they are happy to share?

I have only had 2/8 of my chemo so far (I have treatment every 2 weeks). I have been given blood thinners for the last two weeks due to having problems with blood clots which I will have to take throughout my chemo.

I’m of an age whereby I still have periods, the next one of which is imminent… I don’t really know what to expect? I’m aware that when you are on blood thinners this can make you generally bleed more - does this impact your monthly cycle too?

 I’m not expecting floods but I’m assuming it will effect it somewhat? 

  • Hello  I have just come across your post and am so sorry to see you haven't had any answers. (I can't answer it myself as I have a totally different cancer). However by me replying it will be "bumped" back to the top of the forum and seen by other Community members who should be able to respond.

    Three other ideas;

    * I know you are a member of the Breast Cancer forum - have you posted the question there (I didn't check!).

    * We do have a Chemotherapy forum . You may be able to get an answer on that forum. To join this forum just click on the link I have provided and once you have joined that Community you could post your question again.

    * You could post the question in our Ask a Nurse section via the link provided - allow a couple of days for a reply.

    I do hope you get some answers and wish you well with the final 6 sessions of your Chemotherapy.

    Best wishes - Brian.

    Community Champion badge

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

    Strength, Courage, Faith, Hope, Defiance, VICTORY.

    I am a Macmillan volunteer.

  • Thank you for this. It’s a fairly personal thing, maybe people don’t want to share. That’s ok x

  • I’m 33 3rd session coming up Tuesday an on Apixaban, I am a week late now an nurse told me I won’t get my period , apparently I’m now pre menopausal due to chemo, but as my age it may restart after all treatment xx